Skip to main content
×
Home
    • Aa
    • Aa

UNIVERSAL ROSSER PREDICATES

  • MAKOTO KIKUCHI (a1) and TAISHI KURAHASHI (a2)
Abstract
Abstract

Gödel introduced the original provability predicate in the proofs of Gödel’s incompleteness theorems, and Rosser defined a new one. They are equivalent in the standard model ${\mathbb N}$ of arithmetic or any nonstandard model of ${\rm PA} + {\rm Con_{PA}} $ , but the behavior of Rosser’s provability predicate is different from the original one in nonstandard models of ${\rm PA} + \neg {\rm Con_{PA}} $ . In this paper, we investigate several properties of the derivability conditions for Rosser provability predicates, and prove the existence of a Rosser provability predicate with which we can define any consistent complete extension of ${\rm PA}$ in some nonstandard model of ${\rm PA} + \neg {\rm Con_{PA}} $ . We call it a universal Rosser predicate. It follows from the theorem that the true arithmetic ${\rm TA}$ can be defined as the set of theorems of ${\rm PA}$ in terms of a universal Rosser predicate in some nonstandard model of ${\rm PA} + \neg {\rm Con_{PA}} $ . By using this theorem, we also give a new proof of a theorem that there is a nonstandard model M of ${\rm PA} + \neg {\rm Con_{PA}} $ such that if N is an initial segment of M which is a model of ${\rm PA} + {\rm Con_{PA}} $ then every theorem of ${\rm PA}$ in N is a theorem of $\rm PA$ in ${\mathbb N}$ . In addition, we prove that there is a Rosser provability predicate such that the set of theorems of $\rm PA$ in terms of the Rosser provability predicate is inconsistent in any nonstandard model of ${\rm PA} + \neg {\rm Con_{PA}} $ .

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

T. Arai , Derivability conditions on Rosser’s provability predicates . Notre Dame Journal of Formal Logic, vol. 31 (1990), no. 4, pp. 487497.

D. Guaspari and R. M. Solovay , Rosser sentences . Annals of Mathematical Logic, vol. 16 (1979), no. 1, pp. 8199.

P. Hájek and P. Pudlák , Two orderings of the class of all countable models of Peano arithmetic , Model Theory of Algebra and Arithmetic, Lecture Notes in Mathematics, vol. 834, Springer, Berlin Heidelberg, 1980, pp. 174185.

P. Hájek and P. Pudlák , Metamathematics of First-Order Arithmetic, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1993.

T. Kurahashi , Henkin sentences and local reflection principles for Rosser provability . Annals of Pure and Applied Logic, vol. 167 (2016), no. 2, pp. 7394.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords:

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 35 *
Loading metrics...

Abstract views

Total abstract views: 129 *
Loading metrics...

* Views captured on Cambridge Core between 21st March 2017 - 24th September 2017. This data will be updated every 24 hours.